MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HEPATITIS B SURFACE ANTIGEN II (HBSII); HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HEPATITIS B SURFACE ANTIGEN II (HBSII); HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer had a sample from a (b)(6) month old that recovered (b)(6) with advia centaur xpt hepatitis b surface antigen ii (hbsii) kit lot 228 but (b)(6) with two alternate methods.The sample was also: atellica im hbsii (b)(6) with kit lot 237.(b)(6).Alkaline phosphatase (alp): 316 / aspartate aminotransferase (ast): 508 / alanine aminotransferase (alt): 692 / gamma-glutamyl transferase (ggt): 189 / lactate dehydrogenase (ldh): 549 (unit: u/l).Siemens reviewed the calibration and control data provided and there is no evidence of a problem.Siemens does not have any information indicating suprax or ramnos would interfere with the advia centaur xpt hbsii assay.There is no sample that can be sent to siemens for evaluation.A search of the complaint database found no other complaints about false negatives with advia centaur xp/xpt hbsii lot 228 or atellica im hbsii kit lot 237.According to smart remote services (srs) data more than 2,000 positives samples have been tested with advia centaur xp/xpt hbsii lot 228 and more than 86,000 positive samples have been tested with atellica im hbsii kit lot 237.The sensitivity section of the advia centaur xp/xpthbsii instructions for use (ifu) (10635152 revision k, 2020-08) states: "sensitivity = 100% (403/403) 95% ci (confidence interval) = 99.09-100.00%." based on this information advia centaur xp/xpt hbsii lot 228 and atellica im hbsii kit lot 237 are performing as intended since 1 false negative result out of >2000 positive results would mean a sensitivity of >99.95% for advia centaur xp/xpt hbsii lot 228 and 1 false negative result out of >86,000 positive results would mean a sensitivity of >99.99% for atellica im hbsii lot 237.The limitations section of the advia centaur xp/xpt hbsii instructions for usue states: "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." the mutant hbsag detection section of the advia centaur xp/xpt hbsii ifu lists mutations that have been tested but other mutations could lead to false negative results and states: "the mutations of diagnostic concern are those that occur in the sequence coding for "a" determinant (amino acids 124-147) within the major hydrophilic loop (amino acids 100-170) of the hbv surface antigen (hbsag).13 all immunoassays for hbsag have antibodies that bind in this region and amino acid changes in this region can lead to false negative results when these changes occur at specific antibody binding sites.14 the patient is anti-hbs positive.If the patient's antibodies are binding hbsag at the same sites where the antibodies in the advia centaur hbsii assay bind, they could block the assay from detecting a small quantity of hbsag.The cause of the discrepant results seen by the customer when using advia centaur xp/xpt hbsii lot 228 and atellica im hbsii kit lot 237 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The customer is operational.
 
Event or Problem Description
The customer reported an advia centaur xpt (b)(6) surface antigen ii ((b)(6)) result for a patient sample that was (b)(6) on two alternate methods.The (b)(6) result did not agree with the clinical picture.The results were not reported to the physician.There are no reports that treatment was altered or prescribed or adverse health consequences due to the (b)(6) advia centaur xpt (b)(6) result.

Brand Name
ADVIA CENTAUR XPT HEPATITIS B SURFACE ANTIGEN II (HBSII)
Common Device Name
HEPATITIS B SURFACE ANTIGEN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11824563
Report Number1219913-2021-00255
Device Sequence Number1060439
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2021
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number228
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2021
Initial Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO